Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 33, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 7, 2019, 1:37 PM CDT for 4 counties in Texas. It was in force for 38 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2019, 1:37 PM CDT (18:37 UTC)
- Expired
- Apr 7, 2019, 2:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hardin County, TX, Jefferson County, TX, Orange County, TX, Tyler County, TX
The radar
The Lake Charles radar (KLCH), 96 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 1:57 PM CDT | TSTM WND DMG | Sour Lake, TX | PICTURE OF A TREE ACROSS A POWER LINE NEAR SOUR LAKE. TIME ESTIMATED BY RADAR. |
| Apr 7, 2:05 PM CDT | TSTM WND DMG | Bevil Oaks, TX | BROADCAST MEDIA RELAYED SOCIAL MEDIA VIDEO SHOWING DAMAGE IN BEVIL OAKS COMMUNITY. SEVERAL TREES SNAPPED WITH SOME TREES ON HOUSES. TREE LIMBS AND OTHER DEBRIS SCATTERED ABOUT THE AREA. TIME ESTIMATED BY RADAR. |
| Apr 7, 2:06 PM CDT | TSTM WND DMG | La Belle, TX | MULTIPLE TREES DOWN IN LA BELLE. |
| Apr 7, 2:14 PM CDT | TSTM WND DMG | 2 Sse Beaumont, TX | PUBLIC PICTURE OF THE TOP PORTION OF A PALM TREE SNAPPED AT TACO BELL ON COLLEGE STREET IN BEAUMONT. |
| Apr 7, 2:14 PM CDT | TSTM WND DMG | Beaumont, TX | PUBLIC REPORT AND PICTURES OF SEVERAL LARGE TREE LIMBS DOWN AT A RESIDENCE IN BEAUMONT. TIME ESTIMATED BY RADAR. |
| Apr 7, 2:16 PM CDT | TSTM WND DMG | 4 S Lumberton, TX | PUBLIC REPORT OF POWER POLES BROKEN ALONG WITH 3 INCH DIAMETER TREE LIMBS DOWN SOUTH OF LUMBERTON. TIME ESTIMATED BY RADAR. |
| Apr 7, 2:17 PM CDT | TSTM WND DMG | 2 Ssw Central Gardens, TX | SMALL TREE DOWNED ACROSS POWER LINES ON 8TH STREET IN BEAUXART GARDENS. TIME ESTIMATED BY RADAR. |
| Apr 7, 2:24 PM CDT | TSTM WND DMG | Nederland, TX | MINOR ROOF DAMAGE REPORTED IN NEDERLAND NEAR THE AIRPORT TO A HOME. |
| Apr 7, 2:25 PM CDT | TSTM WND DMG | 1 Se Vidor, TX | TRAINED SPOTTER SENT PICTURES OF ROAD CLOSED DUE TO DOWNED TREES AND POWER LINES. LOCATION AROUND THE 1100 BLOCK OF CONCORD STREET IN VIDOR. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 1:11 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2596 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 449 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.4
The text
As transmitted.
391
WUUS54 KLCH 071837
SVRLCH
TXC199-245-361-457-071915-
/O.NEW.KLCH.SV.W.0033.190407T1837Z-190407T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
137 PM CDT Sun Apr 7 2019
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Jefferson County in southeastern Texas...
Southern Tyler County in southeastern Texas...
Hardin County in southeastern Texas...
Orange County in southeastern Texas...
* Until 215 PM CDT.
* At 137 PM CDT, severe thunderstorms were located along a line
extending from near Cleveland to Daisetta to 13 miles southeast of
Gilchrist, moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Beaumont, Port Arthur, Nederland, Groves, Port Neches, Lumberton,
Vidor, Bridge City, Silsbee, Woodville, Kountze, Sour Lake, Nome,
Central Gardens, Warren, Thicket, Saratoga, Hamshire, Fred and
Wildwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3049 9473 3049 9454 3087 9462 3067 9420
3049 9408 3043 9412 3024 9412 3024 9391
3001 9376 2999 9386 2993 9386 2984 9395
2979 9395 2968 9385 2967 9406 2956 9435
2989 9436 2989 9441 3011 9445 3011 9460
TIME...MOT...LOC 1837Z 216DEG 49KT 3031 9504 3013 9467 2936 9436
HAIL...1.00IN
WIND...60MPH
$$
Tingler1 follow-up statement
233
WWUS54 KLCH 071856
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
156 PM CDT Sun Apr 7 2019
TXC199-245-361-457-071915-
/O.CON.KLCH.SV.W.0033.000000T0000Z-190407T1915Z/
Jefferson TX-Tyler TX-Hardin TX-Orange TX-
156 PM CDT Sun Apr 7 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR JEFFERSON...SOUTHERN TYLER...HARDIN AND ORANGE COUNTIES...
At 155 PM CDT, severe thunderstorms were located along a line
extending from 7 miles east of Shepherd to near Saratoga to 11 miles
east of High Island, moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Beaumont, Port Arthur, Nederland, Groves, Port Neches, Lumberton,
Vidor, Bridge City, Silsbee, Woodville, Kountze, Sour Lake, Nome,
Central Gardens, Warren, Thicket, Saratoga, Hamshire, Fred and
Wildwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3049 9473 3049 9454 3087 9462 3067 9420
3049 9408 3043 9412 3024 9412 3024 9391
3001 9376 2999 9386 2993 9386 2984 9395
2979 9395 2968 9385 2967 9406 2956 9435
2989 9436 2989 9441 3011 9445 3011 9460
TIME...MOT...LOC 1855Z 216DEG 49KT 3051 9487 3033 9450 2956 9419
HAIL...1.00IN
WIND...60MPH
$$
TinglerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 1:35 PM CDT, 2 minutes earlier.
Area forecast discussion, Apr 7, 1:35 PM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
135 PM CDT Sun Apr 7 2019
.UPDATE...
Updated for SVR Watch for this afternoon until 9 PM.
&&
.PREV DISCUSSION... /issued 1229 PM CDT Sun Apr 7 2019/
AVIATION...Generally MVFR ceilings are expected across the region
this afternoon ahead of an approaching line of storms. Storms will
impact KBPT over the few hours then KLFT late afternoon to early
evening. Gusty winds and low vis in +TSRA is expected. IFR
conditions are expected tonight behind the line with a gradual
improvement tomorrow morning.
PREV DISCUSSION... /issued 1007 AM CDT Sun Apr 7 2019/
UPDATE...
System continues to evolve over Texas this morning. A watch has
been posted to the west as storms extend from Brownsville north
into a surface low near Bryan then northeast across SHV. This
whole system is being supported by moisture getting pulled in
from the gulf and upper lvl energy swinging in fm the west.
Sounding data from KLCH this am has precip water about 1.5 inches
near the daily max... MU Cape 2841 j/kg w/ a warm nose aloft from
850 through 700 mb.... LI's around -9. There will be a threat of
severe storms this afternoon into the evening hours as the bndry
movs east through se Tx and finally into srn La today. The main
threat will be from hail... winds... and isolated tornado's. In
addition... slower movg storms will produce copious amounts of
rains which can and would cause issues w/ minor flooding as the
ground remains saturated over se Tx and srn La from recent rains.
Current zones look fine.
PREV DISCUSSION... /issued 628 AM CDT Sun Apr 7 2019/
AVIATION...
IFR/MVFR stratus will continue through early afternoon before a
line of thunderstorms approaches from the west. Currently, the
line of thunderstorms is expected to impact area TAF sites as
follows: KBPT from 18Z-21Z, KLCH from 19Z-22Z, KAEX/KARA/KLFT from
roughly 21Z-00Z. Stronger thunderstorms within the line will be
capable of winds 25-30 knots sustained with gusts over 30-35 knots
possible. -SHRA will likely linger through 06Z before dissipating,
but IFR ceilings will continue through the overnight hours.
PREV DISCUSSION... /issued 517 AM CDT Sun Apr 7 2019/
DISCUSSION...
Warm overnight as temperatures have held in the lower
to middle 70s under a blanket of clouds and steady southerly
winds. Patchy light fog once again has formed over the area
although visibilities are higher due to increased winds.
A deepening upper level trough is continuing to target southeast
Texas and southwest Louisiana today through tonight. At the
surface...a surface low is expected to develop along the central
Texas coast and move northeast into southeast Texas tonight.
A large Mesoscale Convective System is expected to develop this
morning across the Texas coast and move up into southeast Texas
later this morning and into southwest Louisiana this afternoon.
A two prong threat for severe thunderstorms and flash flooding is
possible for the area. SPC has placed us in a slight risk for
severe thunderstorms with large hail, damaging winds, and isolated
tornadoes possible today and tonight. In addition, Precipitable
Water values will increase to near 2 inches in the atmospheric
column across the area. Deep moisture will be in place for flash
flooding to occur where training of cells develop and where
saturated soils can no longer hold addition water. HPC indicates
rainfall rates could exceed 2-3 inches an hour in the approaching
MCS system. Even after the initial line moves through, additional
showers and thunderstorms are expected to develop in the vicinity
of the trough early tonight.
A Flash Flood watch has been issued for the area today and tonight
to account for recent heavy flooding rains and saturated soils.
Drier air will filter into the area Monday as the passing surface
low and cold front finally moves through. Stable dry conditions
are expected through mid week before the next upper level trough
digs into the Colorado Rockies and New Mexico. Upper level flow
will return to the southwest and surface southerly flow will draw
the moisture back in for rains to return in earnest next weekend.
MARINE...
Patchy fog this morning along the nearshore waters will dissipate
by noontime. Periods of moderate southerly winds will continue today
ahead of a series of disturbances that will move through. These
disturbances will bring periods of showers and strong thunderstorms
before a cold front finally pushes off the coast early Monday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 61 75 56 81 / 80 50 30 10
LCH 64 78 59 81 / 70 20 20 10
LFT 66 78 61 80 / 80 30 20 10
BPT 62 78 59 81 / 70 20 20 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through late tonight for LAZ027>033-041>045-
052>055-073-074.
Coastal Flood Advisory until 6 PM CDT this evening for LAZ052-
073-074.
TX...Flash Flood Watch through late tonight for TXZ180-201-215-216-
259>262.
Coastal Flood Advisory until 6 PM CDT this evening for TXZ215.
GM...None.
&&
PUBLIC...19Hazardous weather outlook, Apr 7, 5:44 AM CDT, 7 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 544 AM CDT Sun Apr 7 2019 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 081045- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 544 AM CDT Sun Apr 7 2019 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Storms will be on the increase as the combination of an upper level low approaching southeast Texas and a developing surface low over coastal Texas trigger possible severe weather. The strongest storms will be capable of producing frequent lightning, damaging winds, large hail, and isolated tornadoes. In addition...a Flash Flood Watch has been issued to account for the saturated soil in place and probable 2-3 inch rainfall rates that will likely occur. .DAYS TWO THROUGH SEVEN...Monday through Saturday Showers and thunderstorms will taper off Monday as dry air filters in behind a weak cool front. Stable and mostly dry weather is expected through the rest of the week with a return of rain on Saturday of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-081045- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 544 AM CDT Sun Apr 7 2019 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Patchy fog will dissipate by noon. Showers and thunderstorms will develop today and into tonight as a storm system moves in the area. Strong thunderstorms are possible with frequent lightning and gusty winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday Storms will come to an end during the day Monday as a cool front pushes through and drier air filters in. The rest of the week looks mostly dry with rain returning next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 7, 1:11 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
111 PM CDT Sun Apr 7 2019
LAZ030-041-073-074-TXZ180-201-215-216-259>262-071830-
West Cameron LA-Calcasieu LA-Beauregard LA-East Cameron LA-Orange TX-
Jefferson TX-Hardin TX-Southern Newton TX-Northern Newton TX-
Northern Jasper TX-Southern Jasper TX-Tyler TX-
111 PM CDT Sun Apr 7 2019
...SPECIAL WEATHER STATEMENT...
At 105 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Houston to 25 miles southeast of Galveston
Pleasure Pier. Movement was northeast at 45 mph.
This line of strong to severe thunderstorms will move into deep
Southeast Texas and Southwest Louisiana through the next few hours.
Heavy rain is expected, and motorist should avoid low lying or
poorly drained roadways while storms or in the area, especially in
urban areas.
Outdoor activities should also be rushed to completion or moved
indoors.
Locations impacted include...
Beaumont, Lake Charles, Port Arthur, Sulphur, Orange, Nederland,
Groves, Port Neches, Lumberton, Vidor, Bridge City, Jasper, Cameron,
Silsbee, Westlake, West Orange, Vinton, Woodville, Kirbyville and
Kountze.
LAT...LON 3049 9454 3101 9466 3106 9456 3107 9427
3030 9313 2976 9313 2976 9358 2969 9383
2975 9389 2997 9376 2999 9383 2999 9386
2998 9385 2981 9395 2968 9385 2956 9435
3011 9445 3011 9460 3049 9473
TIME...MOT...LOC 1805Z 224DEG 41KT 3000 9518 2957 9480 2896 9461
TinglerThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 4:18 AM CDT | Flash Flood Watch | LCH | Hardin, Jasper, Newton, Tyler | 15 hr |
| Apr 7, 1:11 PM CDT | Special Weather Statement | LCH | Hardin, Jasper, Jefferson, Orange, Tyler | 19 min |
| Apr 7, 1:43 PM CDT | Coastal Flood Advisory | LCH | 2 hr | |
| Apr 7, 1:58 PM CDT | Areal Flood Advisory | LCH | Jefferson, Orange | 2 hr |
| Apr 7, 2:10 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange, Tyler | 65 min |
| Apr 7, 2:56 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton, Tyler | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.